Alert archive / California / Lake Wind Advisories in 2021
Lake Wind Advisory 45, NWS Reno, NV
NWS Reno, NV issued this lake wind advisory at Jun 22, 2021, 3:14 AM PDT for Mono County, California. It took effect at Jun 22, 2021, 1:00 PM PDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 22, 2021, 3:14 AM PDT (10:14 UTC)
- In effect from
- Jun 22, 2021, 1:00 PM PDT
- Expired
- Jun 22, 2021, 9:00 PM PDT
- In force
- 8 hr
- Issued by
- NWS Reno, NV
County Mono County, CA
The radar
The San Joaquin Valley radar (KHNX), 192 km from the middle of the area, began a volume at 10:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 00:00Z, 10.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3484 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
910 WWUS75 KREV 221014 NPWREV URGENT - WEATHER MESSAGE National Weather Service Reno NV 314 AM PDT Tue Jun 22 2021 CAZ073-230400- /O.NEW.KREV.LW.Y.0045.210622T2000Z-210623T0400Z/ Mono County- Including the cities of Bridgeport, Coleville, Lee Vining, and Mammoth Lakes 314 AM PDT Tue Jun 22 2021 ...LAKE WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 9 PM PDT THIS EVENING... * WHAT...Southwest winds 15 to 20 mph with gusts up to 35 mph expected. * WHERE...Topaz, Bridgeport, Mono, and Crowley. * WHEN...From 1 PM this afternoon to 9 PM PDT this evening. * IMPACTS...Small boats, kayaks and paddle boards will be prone to capsizing and should remain off lake waters until conditions improve. PRECAUTIONARY/PREPAREDNESS ACTIONS... Check lake conditions before heading out and be prepared for a sudden increase in winds and wave heights. Consider postponing boating activities on the lake until a day with less wind. && $$ For more information from the National Weather Service visit http://weather.gov/rev
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Reno, NV wrote its last area forecast discussion before this lake wind advisory went out at Jun 22, 3:14 AM PDT, 0 minutes earlier.
Area forecast discussion, Jun 22, 3:14 AM PDT, 0 minutes before
Area Forecast Discussion
National Weather Service Reno NV
314 AM PDT Tue Jun 22 2021
.SYNOPSIS...
Breezy winds today along the Eastern Sierra will lead to
increased fire danger and rough lake waters. A few thunderstorms
are possible today in far northeast CA and northwestern NV.
Additional storm chances exist for portions of the Sierra and
western NV through the middle of the week. Otherwise, temperatures
will be cooler through Thursday. Another period of hot weather
returns this weekend into early next week.
&&
.DISCUSSION...
An upper low centered just off the northern CA coast will move
little through Thursday and then slowly fill and weaken Friday as
high pressure builds over the Pacific Northwest/northern Rockies
and expands southward into the Great Basin this weekend into early
next week. Temperatures will be cooler through Thursday before
heating back to near record levels again this weekend and early
next week.
For today, thunderstorms will be confined to northeast CA and far
northwest NV as main deformation extends northeast across Oregon
as a stable south to southwest flow aloft prevails across the
Sierra and western NV. Coverage will be isolated but any storms
will generally be dry due to moderate southerly flow aloft and
limited low level moisture. Breezy conditions will again develop
this afternoon with the strongest winds aloft and surface
gradients across the Eastern Sierra where gusts will approach
35-40 mph at times along the Highway 395 corridor.
For Wed-Thu, a shortwave will rotate through and turn winds more
southerly then southeasterly as the upper level deformation
redevelops across the northern Sierra and western NV. This will be
more favorable for showers and thunderstorms. Storms will still
be isolated Wednesday afternoon but become more scattered Thursday
afternoon/evening. The exact location of the deformation axis will
determine what areas receive higher coverage, so for now isolated
to scattered thunderstorms were broadly brushed along the Sierra
into western NV.
Isolated storms may linger Friday, but increasing northeast flow
will dry things out with thunderstorms unlikely this weekend. As
we heat up, thunderstorm chances usually rise. However, the
initial location of the upper high is not favorable as any
development along the Sierra would push off to the west. It will
most likely be early next week when winds aloft weaken and turn
more southeasterly that we start seeing the return chances for
storms along the Sierra and eventually pushing north and east
under the ridge. Temperatures will rise well above normal Saturday
with triple digit heat returning to hotter lower valleys Sunday
and early next week.
Hohmann
&&
.AVIATION...
A bit of a cooldown for the middle of the week will help to ease the
density altitude concerns that have plagued the region for the past
week. This cooldown, unfortunately, also comes with wind. We'll see
another round of enhanced afternoon winds today from approximately
20z-06z. The strongest winds will be through the Eastern Sierra,
including KBAN and KMMH, where gusts to 30 kts are likely.
Elsewhere along the Sierra Front (KRNO, KCXP, KMEV, KSVE), gusts
may reach 25 kts.
Otherwise, thunderstorms near the Oregon border early this morning
will continue northward with additional storm chances this afternoon
mainly north of a KSVE-KWMC line.
Lighter winds to follow the remainder of the week with periods of
surface winds shifting to the east, then back to the west.
Isolated to scattered thunderstorms remain possible through the
week, with the greatest coverage anticipated on Thursday. -Dawn
&&
.FIRE WEATHER...
Thunderstorms have formed overnight, as expected, with the greatest
coverage in far northern CA and northern Washoe County in Nevada
into southern Oregon. Looking at cloud-to-ground lightning data as
of 2 am, there have been a few strikes between Cedarville and Vya,
with most activity into Modoc, Lake, and Klamath Counties. These
storms have been moving quickly and are very high based with little,
if any, rainfall. The current Red Flag Warning for dry lightning
continues through 5 am. Storms should have moved north of the region
into Oregon by this point. There is still a 5% chance we could see a
stray storm as far south as I-80 from approximately the Virginia
Range west through sunrise. Storms can easily produce strong and
erratic outflow winds, as we saw from a weak cell near the Majuba
RAWS yesterday evening that produced a wind gust of 79 mph.
Additional thunderstorms are expected to form this afternoon, mainly
near the Oregon border northward and through portions of central and
eastern Nevada. This includes northern portions of Lassen and Washoe
Counties, including the Surprise Valley. Storm motions will still be
rather quick, but with some moistening in the lower levels of the
atmosphere, there is at least some chance for rain to reach the
ground. Wetting rains, however, are rather unlikely -- about a 5-10%
chance. We'll see additional thunderstorm chances Wednesday through
Friday as the low remains near the coast, with exact locations and
impacts TBD. At this point, Thursday looks to have greater coverage
with the Sierra, Nevada Sierra Front, and northeast California
favored.
Otherwise, one more day with enhanced afternoon breezes today. The
greatest concern today will be for areas in the Eastern Sierra,
including the Southern Sierra Front and Southern Mono County. We are
issuing a Red Flag Warning for this afternoon and evening for these
zones as humidity values remain low with very dry fuels. Portions of
the Sierra Front, Eastern Lassen county and the very southern
portion of the Lahontan Basin are likely to see periods of critical
conditions, but it won't be as widespread or long in duration.
Overnight recoveries tonight will be better than last night, but are
still not great.
The final item of interest will be the upcoming heatwave for next
weekend into the following week with potential for record high
temperatures returning. As the heat builds, so does the chance for
thunderstorms, likely starting the early part of next week.
-Dawn
&&
.REV Watches/Warnings/Advisories...
NV...Red Flag Warning until 5 AM PDT early this morning NVZ458.
Red Flag Warning from 1 PM this afternoon to 9 PM PDT this
evening NVZ421.
CA...Red Flag Warning until 5 AM PDT early this morning
CAZ270-271-278.
Red Flag Warning from 1 PM this afternoon to 9 PM PDT this
evening CAZ274.
Lake Wind Advisory from 1 PM this afternoon to 9 PM PDT this
evening CAZ073.
&&
For more information from the National Weather Service visit...
http://weather.gov/renoIn the hours before
Local storm report, Jun 21, 11:11 PM PDT, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RENO NV
1111 PM PDT MON JUN 21 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND GST 21 WNW IMLAY 40.77N 118.52W
06/21/2021 M79 MPH PERSHING NV MESONET
MESONET STATION MJBN2 MAJUBA STATION
ELEVATION: 5292 FT.
&&The office that day
Everything else NWS Reno, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:18 AM PDT | Red Flag Warning | REV | Madera, Mono | 18 hr |
| Jun 22, 4:01 PM PDT | Severe Thunderstorm Warning | REV | Modoc | 44 min |
Nearby
Lake Wind Advisories in California, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.